MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed and a 30mm watchman laa closure device was implanted.The patient was discharged.The patient was readmitted (b)(6) 2020 through (b)(6) 2020 and then again on (b)(6) 2020 through (b)(6) 2020.During the first readmission the patient presented with weakness, edema, and worsening urine output (patient on home dialysis).A small pericardial effusion was seen on the echocardiogram.The patient was worked up for tamponade.An echo was performed which showed no tamponade.A tee was performed and no clot was present.On (b)(6) 2020, the patient was attempted to be cardioverted but this was unsuccessful.Repeat cardioversion attempt on (b)(6) 2020 was also unsuccessful.The patient was discharged home with plans to be seen as an outpatient.During the (b)(6) 2020 hospitalization the patient had a repeat echo and showed an increase in the pericardial effusion from previous studies.On (b)(6) 2020, the patient had a pericardiocentesis with removal of 1200cc of fluid with a drain left in place.The patient also had an ablation and pacemaker placed.The implanted device looked okay on echo and it is not believed the fluid is from the device, but rather from the patient being back in atrial fibrillation.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10905648
Report Number2134265-2020-16186
Device Sequence Number16948233
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023105509
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2020
Initial Report FDA Received Date11/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;